Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Angio edema. diarrhea and antihistamines - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 652 Questions
User :   i have had digestive problems, diarear, constapation and stomach pain for the last month or so. in the last 10 days i experianced lip and face swelling. i took benedril to reduce swelling in my face, and as a result of taking the benedrill my digestive problems have abated. Does that mean anything?
User :   i have had digestive problems, diarear, constapation and stomach pain for the last month or so. in the last 10 days i experianced lip and face swelling. i took benedril to reduce swelling in my face, and as a result of taking the benedrill my digestive problems have abated. Does that mean anything?
Doctor :   hi
User :   hello
Doctor :  
benedral is an anti allergic medication
Doctor :   and the resolution of the digestive symptom is not related to benedral
Doctor :  
from how many days did you had diarrhea ?
User :   are ther any circumstances whereby an antihistamene would effect digestion, if not could there be a connection between the 2 intances of face sweeling anf digestion problems?
User :   off and on for about a month
Doctor :  
yes there be a connection
User :   and have had bouts in the past
Doctor :  
swelling of lips, tongue, face is called angio edema
Doctor :   it is a allergic reaction
Doctor :   during the allergic response there may be diarrhea also
Doctor :  
so if the diarrhea is a result of angio edema than it will respond to the benedral
User :   so, it is never in reverse, i mean face swelling as a reult of digestion problems, but an allergy may cause both digestive problems and swellling.
Doctor :   yes allergy can cause both digestive symptoms and swelling of lips, tongue, face
Doctor :  
are you allergic to any substance?
User :   what is interesting is that i have not changed my diet, but i will have to track what i eat and how i feel going forward?
Doctor :   the allergen is not only in what you eat, it may be inhalational like pollens
User :   not that i know of and im 55 years old
Doctor :   from when you are suffering from the face swelling
Doctor :  
It seems you have moved out of the chat window. Please log in back if you have medical queries.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor